MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was returned for evaluation.The reported condition was confirmed.When the device was closed and the handle was released, the jaw did not open up.When the handle was pushed forward, the jaw opened.When the plastic nozzle/knob was broken open, plastic softening and deformation was observed on the plastic tabs.There was a transfer of plastic material onto the waveguide, indicating that the plastic softened.Engineering determined that the damage is probably due to the misalignment of the nozzle with inner tube and waveguide.Functional testing was performed with the returned dissector using a test lab generator and battery.The assembled device successfully produced the startup series of tones and the status light emitting diode(led) on the generator illuminated green, confirming proper assembly and device readiness for use.The assembled device was tested to confirm full functionality by activating the dual mode energy button with the clamping jaws open.The results were acceptable.The device was also activated with the jaws closed and submerged in glycerin bath at both power modes with acceptable results.The investigation identified the cause of the reported event to be misalignment of nozzle with inner tube and wave guide.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, cutter jaws couldn't be closed normally during the thyroidectomy.There was no patient injury.Communications from the investigations stated that the device did not lock on tissue nor tissue resection was necessary.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9108283
Report Number1717344-2019-01206
Device Sequence Number3070325
Product Code LFL
UDI-Device Identifier20884521195209
UDI-Public20884521195209
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model NumberSCD13
Device Catalogue NumberSCD13
Device Lot Number71810022X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1